Couldn't find what you looking for?

TRY OUR SEARCH!

I'm trying to find a solution for weight gained from taking prescribed steroids for lack of eating properly. The weight came on very quickly and I'm having a hard time losing it. Was taking, Prednesone etc.

Loading...

The steroids are causing sodium and water retention. If you cut down on salt/sodium, you will lose some of the water and therefore lose weight you have gained.

HTH
Reply

Loading...

Do NOT listen to her! Do not cut out salt intake: that's a myth so far as losing steroid weight and it could kill you! Since salt is needed for electrolyte balance and if you take steroids you're probably low on aldosterone (hypoaldosteronian) so you could die. I've quit taking steroids (Dr weaned, I almost died went in a coma when I quit abruptly) and when I eat a lot of salt I get thinner and thinner. It's reversed for us Addisonians!
Reply

Loading...

how long does it take to lose weight
Reply

Loading...

It's true you do need salt, but you don't need to over do it. Cutting your salt intake will help. I have been on and off steroids for 10 years. I have Crohns Disease. A good way to help you loose Weight is to drink A LOT of water. Cut down on all the fast food, sugar, and salt. Also any movement will help. Even if it's just walking do it. My Doctor also has me on a med that helps flush out excess liquid. If you decide to ask for a water pill see if you need one that is a potassium sparing pill. So if you take a water pill make sure your doctor is monitoring your potassium levels. Also once again as dumb and repedtive as this sounds drink lots of water. Even when on a water pill. You don't want to suffer the side effects of not drinking enough water. Plus the water even when on that pill will help flush out extra water that your body is holding on to as a reserve because you do not drink enough water in the first place. I lost most my weight by cutting out soda and switching to citrus green tea. Whatever you do talk to your doctor first, and go in for any check ups and blood work you might need. P.S. Avoid snacking! If you have to snack drink a glass of water and then eat a banana (potassium) or Strawberries (can help reduice pain) or any fruit or veggies. I know how hard this is for you. Like I said 10 years 11 surgeries I know how hard it is to loose weight. When I was in my teens it came off easy but now I'm 25 and the steroids can, and have effected metabolisum (sorry if the spelling is wrong).
Reply

Loading...


I think what you said sounds very hard. I love coke;. I can cut down and maybe reward myself with one daily instead of using it as a water substitute. I gained my weight really fast during a bout with Crohns followed by an Addison attack I was on Prednisone for 3 months. t's like I woke up one day, looked in the mirror and was horrified! I've been tiny all my life, and suddenly I weigh what I did with my first pregnancy. It took over a year to lose that. MY doc just increased my water pill. I think the additional weight raised my blood pressure. IT is a potassium saving pill. I have reached dangerously low potassium levels before and also have to take a pill that allows the kidney to retain potassium. Apparently there is a minor but common birth defect in the kidneys, where a tube that flushes waste is too large, and the potassium molecules escape I am really watching my diet now. What I wanted to ask you was about water and strawberries lessening pain. I lay awake almost every single night with such bothersome pain that I cannot sleep. Then I drag around all day half conscience and exhausted. All I think about is whether or not I will get to take a nap and how long I will be able to sleep before I am disturbed. . I've done the pain clinics and all that, but never heard of strawberries and water. Does it lesson pain by much? Do you have any other secrets you aren't telling us? Please don't tell me to eat a banana. I ate bananas constantly for 2 years trying to raise my potassium level. I can't even look at one now. I switched to baked potatoes for my K source. That probably didn't help the weight gain either. I was once a skinny pretty vivacious girl and now i feel like a beached whale with a bad attitude. Help me get that skinny girl back. She is much more pleasant to live with.

Reply

Loading...

conscious

type o.  sorry

Reply

Loading...


No, not true. It really depends on what you are taking the steroids for, how long youve been on them and what dosage per day you are taking along with what underlinging health issues you already have. Not all people react to medication the same way.
Reply

Loading...

This isn't a grammar test!

 

Reply

Loading...

This isn't a grammar test! You understood the intent.

 

Reply

Loading...


For the last 3 years I have been getting cortisone shots in my knee, shoulder and both wrists. I was in an exercise program but noticed the weight gain around the mid section. No one ever explained to me why this happening until now. THanks.
Reply

Loading...

Iʻve been taking Prednisolone for 7 months for Sarcoidosis and have put on a stone.  Iʻm pretty active and regularly play competitive sports (netball) and run.  Iʻve found that its not so much fat Iʻve gained (though admittedly there is some!!) But I now have bigger quads and calves etc, so it seems Iʻve gained more muscle.  How do I lose that??

Reply

Loading...

I have gained about 33 lbs in about a three year span of having steroid injections for my back, my weight now is 256. I am trying to stop taking any more steroids, they are going to burn the nerve tip to cease the pain, my feet and legs are so swollen, it us hard for me to walk, they put me on water pills, but they are not helping the swelling. How can I loose the weight and swelling?
Reply

Loading...

I'm in the same boat doctors just put me on a water pill but so far no change :(
Reply

Loading...

I have gained about 40 lbs... How can I get this weight off if they keep putting me on steroids?? Water pill is not helping. HELP!!
Reply

Loading...